Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Geometric quantization and the universal enveloping algebra of a nilpotent Lie group

Author: Niels Vigand Pedersen
Journal: Trans. Amer. Math. Soc. 315 (1989), 511-563
MSC: Primary 22E27; Secondary 58F06
MathSciNet review: 967317
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study geometric quantization in connection with connected nilpotent Lie groups. First it is proved that the quantization map associated with a (real) polarized coadjoint orbit establishes an isomorphism between the space of polynomial quantizable functions and the space of polynomial quantized operators. Our methods allow noninductive proofs of certain basic facts from Kirillov theory. It is then shown how the quantization map connects with the universal enveloping algebra. This is the main result of the paper. Finally we show how one can explicitly compute global canonical coordinates on coadjoint orbits, and that this can be done simultaneously on all orbits contained in a given stratum of what we call "the fine $ \mathcal{F}$-stratification of the dual of the Lie algebra". This is a generalization of a result of M. Vergne about simultaneous canonical coodinates for orbits in general position.

References [Enhancements On Off] (What's this?)

  • [1] D. Arnal, J. C. Cortet, P. Molin and G. Pinczon, Covariance and geometrical invariance in $ \ast$-quantization, J. Math. Phys. 24 (1983), 276-283. MR 692302 (84h:58061)
  • [2] L. Corwin, F. P. Greenleaf and R. Penney, A general character formula for irreducible projections in $ {L^2}$ of a nilmanifold, Math. Ann. 225 (1977), 21-32. MR 0425021 (54:12979)
  • [3] J. Dixmier, Algèbres enveloppantes, Gauthier-Villars, Paris, 1974. MR 0498737 (58:16803a)
  • [4] J. Dixmier, Représentations irréductibles des algèbres de Lie nilpotents, An. Acad. Brasil Ciênc. 53 (1963), 491-519. MR 0182682 (32:165)
  • [5] A. A. Kirillov, Unitary representations of nilpotent Lie groups, Uspehi Mat. Nauk 17 (1962), 57-110. MR 0142001 (25:5396)
  • [6] A. I. Malcev, On a class of homogeneous spaces, Amer. Math. Soc. Transl. (1) 39 (1951). MR 0039734 (12:589e)
  • [7] N. V. Pedersen, On the infinitesimal kernel of irreducible representations of nilpotent Lie groups, Bull. Soc. Math. France 112 (1984), 423-467. MR 802535 (87a:22018)
  • [8] -, Characters of solvable Lie groups, Harmonische Analyse und Darstellungstheorie topologischer Gruppen, Tagungsbericht 33/1985, Mathematisches Forschungsinstitut, Oberwolfach, 1985.
  • [9] -, On the symplectic structure of coadjoint orbits of (solvable) Lie groups and applications. I, Math. Ann. 281 (1988), 633-669. MR 958263 (90c:22024)
  • [10] L. Pukanszky, On the characters and the Plancherel formula of nilpotent groups, J. Funct. Anal. 1 (1967), 255-280. MR 0228656 (37:4236)
  • [11] M. Vergne, La structure de Poisson sur l'algèbre symmétrique d'une algèbre de Lie nilpotente, Bull. Soc. Math. France 100 (1972), 301-335. MR 0379752 (52:657)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E27, 58F06

Retrieve articles in all journals with MSC: 22E27, 58F06

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society